Systemic lupus erythematosus (SLE) is an autoimmune disease that involves multiple organ systems. Cardiovascular involvement in SLE is well described in the literature. Cardiac arrhythmias associated with SLE include sinus tachycardia, atrial fibrillation, and atrial ectopy or atrial tachycardia. In this report, we present the case of a patient with SLE who was found to have focal atrial tachycardia that mimicked sinus tachycardia on a 12-lead electrocardiogram (ECG). She was inappropriately treated as a case of sinus tachycardia initially. But she did not respond to the treatment and developed tachycardia-induced cardiomyopathy despite being on antiarrhythmic medications. She subsequently underwent successful radiofrequency catheter ablation and her left ventricular ejection fraction (LVEF) recovered within three months after the ablation.
Publication ( Name of Journal)
Manji, A. A.,
(2020). Atrial tachycardia associated with a tachycardia-induced cardiomyopathy in a patient with systemic lupus erythematosus. Cureus, 12(11), e11626.
Available at: https://ecommons.aku.edu/pakistan_fhs_mc_med_cardiol/146
Creative Commons License
This work is licensed under a Creative Commons Attribution 4.0 International License.